Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 370, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 3, 2000, 9:40 PM CDT for Tarrant County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 3, 2000, 9:40 PM CDT (02:40 UTC)
- Expired
- Jun 3, 2000, 10:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 36 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.7 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1033 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 040241 SVRFTW TXC439-040345- BULLETIN - IMMEDIATE BROADCSAT REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 940 PM CDT SAT JUN 3 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TARRANT COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1045 PM CDT. * AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM ABOUT 5 MILES SOUTH OF AZLE...MOVING EAST AT 15 MPH. THIS STORM WILL AFFECT THE NORTHWEST PART OF TARRANT COUNTY. HAIL UP TO ONE INCH AND WIND OVER 60 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3293 9753 3277 9754 3278 9726 3299 9727
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:50 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 3, 6:50 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD THE AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 650 PM CDT SAT JUN 3 2000 AVIATION DISCUSSION... EXPECT TO SEE SCATTERED SHOWERS THIS EVENING ACROSS THE REGION...THIS ACTIVITY SHOULD BECOME MORE WIDESPREAD AS MIDNIGHT APPROACHES. OUTSIDE OF SHOWERS/THUNDERSTORMS...EXPECT VFR CONDITIONS TO PREVAIL THIS EVENING. CEILINGS WILL DETERIORATE TO GENERAL MVFR CATEGORY AFTER MIDNIGHT...AS PRECIPITATION BECOMES MORE WIDESPREAD. 58 300 PM CDT SAT JUN 3 2000 PUBLIC FORECAST DISCUSSION... ACCORDING TO SATELLITE IMAGERY...LOW PRESSURE SYSTEM WAS CENTERED NEAR BIG SPRING WITH WEAK SHORTWAVE NEAR DALLAS. AS THE SHORTWAVE EXITS EAST...CLOUDS WILL THIN OUT A BIT FOLLOWED BY AN INCREASE IN SURFACE HEATING...WHICH SHOULD ENHANCE CONVECTION LATER TODAY. DEEP MOISTURE IN VERTICAL SUGGEST RAINFALL POTENTIAL COULD BE HEAVY OVER LARGE PORTION OF N CNTRL TX. BY NIGHTFALL...PRECIPITATION COULD INTENSIFY GIVEN THE TROPICAL NATURE OF THE SYSTEM. MANY WRN COUNTIES RECEIVED CONSIDERABLE RAINFALL DURING THE PAST 24 HOURS. SOILS ACROSS MUCH OF THE RED RIVER COUNTIES ARE STILL MOIST FROM THE MEMORIAL WEEKEND...ACCORDING TO LATEST FLASH FLOOD GUIDANCE. AS A RESULT...A FLASH FLOOD WATCH WILL BE NECESSARY FOR MUCH OF N CNTRL TX TONIGHT...AND WILL PROBABLY NEED TO BE REDEFINED FOR SATURDAY AND SATURDAY NIGHT AS THIS SLOW-MOVING SYSTEM SLIDES EAST. IN THE EXTENDED PERIOD...WELL KEEP POPS OVER THE ERN ZONES TO ACCOUNT FOR THE TRAILING EDGE OF THE SYSTEM. THE HIGH PRESSURE RIDGE GRADUALLY BUILDS OVERHEAD AND BRINGS US CLOSER THE NORMAL TEMPERATURES. IF THE MRF SOLUTION PANS OUT... DFW 70/84/67/85 +852 ACT 71/86/68/88 8753 64 .FTW...FLASH FLOOD WATCH TONIGHT FOR MOST OF N CNTRL TX.
In the hours before
Special weather statement, Jun 3, 4:00 PM CDT, 5 hours 40 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-040200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT SAT JUN 3 2000 ...FLASH FLOOD POTENTIAL... HEAVY RAIN AND THUNDERSTORMS ARE EXPECTED TONIGHT AS A SLOW MOVING UPPER LEVEL DISTURBANCE INTERACTS WITH A NEARLY STATIONARY COLD FRONT. THE ATMOSPHERE OVER NORTH TEXAS IS RICH WITH MOISTURE AND WITH A WEAK...TROPICAL LIKE...WIND FIELD IN PLACE...HEAVY RAIN SHOULD DEVELOP TONIGHT. THEREFORE...A FLASH FLOOD WATCH IS IN EFFECT TONIGHT FOR AREAS ALONG AND NORTHWEST OF A LINE FROM PARIS...TO CANTON...TO TEMPLE. 2 TO 3 INCHES OF RAIN IS LIKELY OVER THE WATCH AREA...WITH ISOLATED AMOUNTS AROUND 5 INCHES. THE HEAVIEST RAINFALL IS MOST LIKELY TO OCCUR FOR AREAS NORTH OF A LINE FROM EASTLAND... TO CANTON. ...THUNDERSTORMS... DUE TO THE LIMITED INSTABILITY IN THE ATMOSPHERE...THUNDERSTORMS THAT DEVELOP TONIGHT ARE NOT EXPECTED TO BECOME SEVERE. RESIDENTS AND EMERGENCY MANAGERS SHOULD LISTEN FOR ADDITIONAL STATEMENTS AND POSSIBLE FLASH FLOOD WARNINGS TONIGHT. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS). 80
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:48 PM CDT | Flash Flood Warning | FWD | Parker | 3 hr |
| Jun 3, 8:34 PM CDT | Tornado Warning | FWD | Parker | 41 min |
| Jun 3, 9:11 PM CDT | Tornado Warning | FWD | Parker | 64 min |
| Jun 3, 10:13 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 32 min |
| Jun 3, 10:17 PM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Jun 3, 10:25 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 65 min |
| Jun 3, 10:36 PM CDT | Flash Flood Warning | FWD | Parker | 3 hr |
| Jun 3, 10:57 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Jun 4, 12:37 AM CDT | Flash Flood Warning | FWD | Collin, Fannin, Grayson | 3 hr |
| Jun 4, 1:09 AM CDT | Flash Flood Warning | FWD | Parker, Tarrant | 3 hr |
| Jun 4, 1:33 AM CDT | Flash Flood Warning | FWD | Hood | 2 hr |
| Jun 4, 1:50 AM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Jun 4, 2:14 AM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Jun 4, 3:21 AM CDT | Flash Flood Warning | FWD | Collin, Hopkins, Hunt | 3 hr |
| Jun 4, 3:26 AM CDT | Flash Flood Warning | FWD | Hill, Navarro | 3 hr |
| Jun 4, 3:36 AM CDT | Flash Flood Warning | FWD | Bosque | 3 hr |
| Jun 4, 3:48 AM CDT | Flash Flood Warning | FWD | Hood, Somervell | 3 hr |
| Jun 4, 3:59 AM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Jun 4, 4:55 AM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Jun 4, 6:00 AM CDT | Flash Flood Warning | FWD | Hopkins, Hunt | 3 hr |
| Jun 4, 6:04 AM CDT | Flash Flood Warning | FWD | Hill, Navarro | 3 hr |
| Jun 4, 7:55 AM CDT | Flash Flood Warning | FWD | Johnson | 2 hr |
| Jun 4, 9:00 AM CDT | Flash Flood Warning | FWD | Hopkins | 2 hr |
| Jun 4, 9:28 AM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Jun 4, 10:30 AM CDT | Flash Flood Warning | FWD | Palo Pinto, Parker | 3 hr |
| Jun 4, 10:58 AM CDT | Flash Flood Warning | FWD | Hopkins | 4 hr |
| Jun 4, 11:35 AM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 4 hr |
| Jun 4, 11:58 AM CDT | Flash Flood Warning | FWD | Bosque, Ellis, Hill, Johnson | 4 hr |
| Jun 4, 1:29 PM CDT | Flash Flood Warning | FWD | Palo Pinto, Parker | 3 hr |
| Jun 4, 5:52 PM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.